MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32530
Health Effect - Clinical Codes Abdominal Pain (1685); Anemia (1706); Fall (1848); Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00026.
 
Event or Problem Description
On (b)(6) 2013, the patient received a proximal component, a distal component and a spiral z iliac leg.One 6 mm x 22 mm atrium icast stent was placed in the right renal artery.One 6 x 22 mm atrium icast stent was placed in the left renal artery.The implanting physician noted difficulty deploying the fenestration stents - the left renal fenestration was not aligned upon deployment.At the conclusion of the case, the endovascular graft and both fenestrated and stented renal arteries were patent.A proximal type i endoleak was noted at the proximal landing zone but was not treated.A kink was noted in the left spiral-z limb.The limb was reinforced with a 12 mm x 20 mm lifestar stent.The patient¿s estimated blood loss was 800 cc and the patient received 1500 cc of packed red blood cells (prbcs) and 250 cc of fresh frozen plasma (ffp) intra-operatively.No patient-related adverse events were observed during the procedure.Core lab review of the procedural angiogram reported an unknown type endoleak.Three stent overlap was noted between the proximal and distal grafts.One stent overlap was noted between the distal graft and the limb component.On (b)(6) 2013, a post-procedure ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.The patient was discharged from the hospital on (b)(6) 2013.On (b)(6) 2013, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.On (b)(6) 2014, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred but noted that the incomplete imaging stopped just proximal to the aortic bifurcation.On (b)(6) 2014, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.On (b)(6) 2015, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.On (b)(6) 2016, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Complete core lab reported a patent, intact endograft without kink or endoleak.A decrease in overlap between the fenestrated and bifurcated graft components was noted.On (b)(6) 2017, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.No component separation was noted.On (b)(6) 2018 the patient was admitted to the hospital following a fall.Abdominal pain and anemia were noted.Ct scan reportedly shows elongation of the aorta, separation of the components, and rupture of the abdominal aortic aneurysm (aaa).On (b)(6) 2018 the patient underwent endovascular repair of the ruptured aneurysm.
 
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00026.
 
Event or Problem Description
On (b)(6) 2013, the patient received a proximal component, a distal component and a spiral z iliac leg.One 6 mm x 22 mm atrium icast stent was placed in the right renal artery.One 6 x 22 mm atrium icast stent was placed in the left renal artery.The implanting physician noted difficulty deploying the fenestration stents - the left renal fenestration was not aligned upon deployment.At the conclusion of the case, the endovascular graft and both fenestrated and stented renal arteries were patent.A proximal type i endoleak was noted at the proximal landing zone but was not treated.A kink was noted in the left spiral-z limb.The limb was reinforced with a 12 mm x 20 mm lifestar stent.The patient¿s estimated blood loss was 800 cc and the patient received 1500 cc of packed red blood cells (prbcs) and 250 cc of fresh frozen plasma (ffp) intra-operatively.No patient-related adverse events were observed during the procedure.Core lab review of the procedural angiogram reported an unknown type endoleak.Three stent overlap was noted between the proximal and distal grafts.One stent overlap was noted between the distal graft and the limb component.On (b)(6) 2013, a post-procedure ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.The patient was discharged from the hospital on (b)(6) 2013.On (b)(6) 2013, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.On (b)(6) 2014, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred but noted that the incomplete imaging stopped just proximal to the aortic bifurcation.On (b)(6) 2014, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.On (b)(6) 2015, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.On (b)(6) 2016, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Complete core lab reported a patent, intact endograft without kink or endoleak.A decrease in overlap between the fenestrated and bifurcated graft components was noted.On (b)(6) 2017, a ct scan was done.The site noted a patent, intact endograft and patent, intact renal artery stents.No kink or endoleak was noted.Core lab analysis concurred.No component separation was noted.On (b)(6) 2018 the patient was admitted to the hospital following a fall.Abdominal pain and anemia were noted.Ct scan reportedly shows elongation of the aorta, separation of the components, and rupture of the abdominal aortic aneurysm (aaa).On (b)(6) 2018 the patient underwent endovascular repair of the ruptured aneurysm.The patient was reportedly doing well once discharged from rehabilitation facility.The patient continues to report bilateral leg weakness but ambulation is improving.Patient denies any abdominal pain, nausea and vomiting, constipation, diarrhoea, or pain in the legs.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report relates to report 9680654-2018-00026.The device was not returned for evaluation and remains in-situ.Imaging associated with this complaint was received and reviewed by william cook australia medical director: "there is complete separation of the graft components, leading to a large type 3 endoleak.This in turn led to the rupture of the abdominal aortic aneurysm.The renal bridging stents have not changed position or become angulated, confirming that there has been no migration of the fenestrated proximal graft component ¿ it remains exactly where it was fixed at the initial implantation." work order (b)(4) was reviewed and appears complete and correct.The device ifu states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up." "after endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth, patency of vessels accommodated by a fenestration/scallop, or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is recommended, including: 1) abdominal radiographs to examine device integrity (separation between components, stent fracture or barb separation) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease.If renal complications or other factors preclude the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information." "key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration" "potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, and endoprosthesis (improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion)." "repeat angiogram to verify: the degree of overlap with proximal body (no less than 2 stents).The position of the contralateral limb.The position of the ipsilateral iliac limb with respect to the common iliac bifurcation." "reposition distal bifurcated body as required." based on the information provided, the root cause of this event is unknown.It is possible that the separation was due to: - insufficient fixation (friction) between the proximal and distal components.Inadequate retention forces.- distal device separation.- patient-related factors.The degree of anterior ¿bowing¿ of the graft seems to have increased between the initial procedure and the imaging of the recent hospital admission for ruptured aneurysm.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7796260
Report Number9680654-2018-00025
Device Sequence Number2076180
Product Code MIH
UDI-Device Identifier10827002325309
UDI-Public(01)10827002325309(17)160612(10)AC921563
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2016
Device Model NumberG32530
Device Catalogue NumberZFEN-P-2-24-94-R
Device Lot NumberAC921563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer08/15/2018
08/15/2018
Initial Report FDA Received Date08/19/2018
Supplement Report FDA Received Date08/19/2018
09/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZFEN-D-12-45-76-C; ZFEN-D-12-45-76-C; ZFEN-D-12-45-76-C
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight74